New Mexico, 2021

Heavy Snow and Hail in New Mexico, March 13 to 14, 2021

March 13 to 14, 2021 · NWS ABQ · 17 events in 13 counties and zones

A slow-moving Pacific storm system finally arrived to New Mexico on March 13-14, 2021, and this dynamic low pressure system brought a wide variety of weather hazards to the area. Strengthening southwest flow from a strong upper-level jet resulted in high winds to much of eastern and southern New Mexico.

Where it happened

Every event with a place to put it; 15 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
17

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ABQ wrote it up.

A slow-moving Pacific storm system finally arrived to New Mexico on March 13-14, 2021, and this dynamic low pressure system brought a wide variety of weather hazards to the area. Strengthening southwest flow from a strong upper-level jet resulted in high winds to much of eastern and southern New Mexico. This system also brought heavy snow to the northern mountains with the highest totals of 15 to 27 inches across the Sangre de Cristo Mountains. Meanwhile, return flow across the eastern plains ahead of this low pressure system combined with an unstable atmosphere to produce severe weather from the 13th through the morning of the 14th. Scattered strong to severe thunderstorms developed along a dryline across eastern New Mexico which resulted in large hail and strong thunderstorm wind gusts in Quay County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Mar 13, 11:24 AM MST, 6 minutes earlier.

Area forecast discussion, Mar 13, 11:24 AM MST, 6 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Albuquerque NM
1124 AM MST Sat Mar 13 2021

.AVIATION...
18Z TAF CYCLE
Scattered to numerous, strong to severe, thunderstorms will
gradually exit to the east of east central and northeast NM during
early to mid afternoon. Meanwhile, a strong and broad low pressure
system over the Four Corners will spread isolated to scattered rain
showers, snow showers, and some thunderstorms to locations along and
west of the central mountain chain this afternoon. A few inches of
snow accumulation are expected in the northern and west central
mountains today, with an inch or two at lower elevations along and
west of the continental divide. Snow will continue in these areas
tonight and Sunday with additional accumulations likely as the upper
level low pressure system tracks eastward along the CO/NM border.
Gusty southwest winds will shift out of the west as a Pacific cold
front crosses today. Gusty winds should linger through tonight in
many locations as the jet stream moves overhead, then surface winds
will shift out of the northwest and become very strong on Sunday.

44

&&

.PREV DISCUSSION...327 AM MST Sat Mar 13 2021...
.SYNOPSIS...
Another active day is in store across the Land of Enchantment.
Showers and thunderstorms may develop this morning across the
northeast, with a few severe storms possible. Meanwhile, snow showers
will move into western New Mexico today and will spread eastward
along and behind a cold front. The cold front will also bring strong
westerly winds to much of the state. Gusts as high as 50 mph will be
possible across portions of eastern New Mexico. Even stronger winds
will impact much more of the state on Sunday with gusts up to 65 mph
possible. Snow will also persist across the Northern Mountains, and
through the weekend, up to a foot of snow is possible across the high
peaks. Quieter conditions are expected Monday, then another storm
system will bring more windy conditions to the state. Less active
weather is expected for the latter half of the work week.

&&

.DISCUSSION...
SHORT TERM...(TODAY THROUGH SUNDAY)...
The joys of spring weather. Rain, snow, high winds and thunderstorms
all at the same time. A busy weekend of weather is upon us. The slow
moving storm to our west will finally reach the Four Corners area
this afternoon and slide across the NM/CO border tonight before
lifting northeast Sunday. Rain showers and mountain snow showers will
become fairly widespread today, especially the north and west.
Strong winds today will be focused in the east central and south
central areas, with breezy to windy conditions just about everywhere
else. Enough instability for thunderstorms today, mainly in the east.
It looks like severe storms will mainly be just over the TX state
line today. Temperatures will be much cooler today except in the
northeast. Mixed precipitation will turn to mostly snow tonight and
winds will remain steady or even increase over the mountains. Strong
to high winds over central and southern areas are expected Sunday
while the precipitation continues across northern areas. Highs will
be below normal, by 10 to 15 degrees in the west. See below for the
various weather highlights issued, as there are many.

LONG TERM...(SUNDAY NIGHT THROUGH FRIDAY)...
The upper level low over southeast CO will finally begin to fill as
it slowing shifts eastward into KS Sunday night. Wind speeds will
lower Sunday evening, though some continued breeziness may keep
temperatures from plummeting. Snow will also come to an end across
the Northern Mountains Sunday night, and a brief break in the action
is expected for Monday. Weak upper level ridging will shift over the
state on Monday, allowing for temperatures to warm 5 to 10 degrees
over Sunday's readings. Winds won't be as strong as Sunday, but
breezy to windy conditions are still likely as mainly westerly flow
aloft induces another lee side surface low over northeast NM.

A quick moving upper level low will cross northern NM on Tuesday.
Strong mixing combined with a deepening surface low over the
OK/CO/NM border will yield yet another round of strong westerly
winds during the afternoon. Gusts near 50 mph will be possible,
especially along and east of the central mountain chain and south of
I-40. The South Central Mountains may start blowing earlier given 700
mb wind speeds between 50 and 60kts as well as a favorable wind
direction at KSRR. Less precipitation is expected with this system,
and will mainly be confined to the Northern Mountains initially, but
as the upper low shifts over the Panhandles, wrap around
precipitation may impact northeast NM. The ECMWF remains the most
bullish with regards to wrap around precip in NE NM due to it's
projection of the upper low being farther south than other
operational models.

Wednesday through the remainder of the week will be quieter.
Wednesday will remain cool, but warmer temperatures will be on the
way Thursday and Friday with another round of weak ridging overhead.

CHJ/34

&&

.FIRE WEATHER...
There will be borderline critical fire weather conditions today
across the east central plains, but with only near normal highs and
low to moderate Haines we will not issue a RFW today. It will turn
much cooler today with rain and mountain snow showers developing.
Precipitation and winds will continue tonight and Sunday, with high
winds south of I-40 Sunday. We get a brief break Monday only to have
another storm system impact NM Tuesday with a similar track to the
current storm. Critical fire weather conditions will be likely in
much of the east Tuesday. Dry, milder and less wind the rest of next
week.

CHJ

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory until 11 PM MST this evening for the
following zones... NMZ201>206.

High Wind Watch from 11 PM MST this evening through Sunday evening
for the following zones... NMZ206>208-219>224-226-233-239>241.

Wind Advisory until 11 PM MST this evening for the following
zones... NMZ223-226-233>240.

Winter Weather Advisory until midnight MDT Sunday night for the
following zones... NMZ210-211-213-214-227.

&&
Hazardous weather outlook, Mar 13, 3:30 AM MST, 8 hours before
Hazardous Weather Outlook
National Weather Service Albuquerque NM
330 AM MST Sat Mar 13 2021

NMZ201>241-141100-
Northwest Plateau-Chuska Mountains-Far Northwest Highlands-
Northwest Highlands-West Central Plateau-West Central Mountains-
West Central Highlands-Southwest Mountains-
San Francisco River Valley-Tusas Mountains Including Chama-
Jemez Mountains-Glorieta Mesa Including Glorieta Pass-
Northern Sangre de Cristo Mountains-
Southern Sangre de Cristo Mountains-
East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley-
Espanola Valley-Santa Fe Metro Area-
Middle Rio Grande Valley/Albuquerque Metro Area-
Lower Rio Grande Valley-Sandia/Manzano Mountains Including Edgewood-
Estancia Valley-Central Highlands-South Central Highlands-
Upper Tularosa Valley-South Central Mountains-
Johnson and Bartlett Mesas Including Raton Pass-
Far Northeast Highlands-Northeast Highlands-Union County-
Harding County-Eastern San Miguel County-Guadalupe County-
Quay County-Curry County-Roosevelt County-De Baca County-
Chaves County Plains-Eastern Lincoln County-Southwest Chaves County-
San Agustin Plains and Adjacent Lowlands-
330 AM MST Sat Mar 13 2021

This hazardous weather outlook is for portions of north and central
New Mexico.

.DAY ONE...Today and Tonight

Showers and thunderstorms are expected to increase this morning
across northeast New Mexico. A few strong to severe storms will be
possible, with large hail and damaging winds the main threats. Any
storms that develop will shift east of the area by mid afternoon.

Meanwhile, snow showers will develop along and behind a cold front
across central and western New Mexico. A few locations may pick up an
one to three inches of snow through tonight, though a couple more
inches will be possible across the Northern Mountains and portions of
west central New Mexico. In addition to the snow, the front will
bring another round of strong westerly winds. The strongest winds are
expected east of the central mounatin chain where gusts near 50 mph
will be possible. Areas of blowing dust are possible.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Snow chances continue Sunday and Sunday night across the Northern
Mountains. Through the weekend, up to a foot of snow will be possible
across the Northern Mountains. However, of bigger concern, will be
yet another round of strong winds on Sunday. Very strong to damaging
west to northwest winds with gusts of 50 to 65 mph will develop
Sunday for all areas except north central and northeast NM. Areas of
blowing dust are possible once again.

Another storm system will cross northern New Mexico Tuesday with
potential for another round of strong winds near and south of I-40.
Critcal fire weather conditions will also return for much of central
and eastern New Mexico. Precipitation chances will be lower with this
system and focused mainly over the Northern Mountains and far
Northeast Plains.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report rain, snow, high winds and any
severe weather through the National Weather Service Albuquerque web
site at weather.gov/abq or by calling 1.888.386.7637. You can also
submit storm reports and photos on our Facebook page or via Twitter
using the hashtag nmwx.

34

In the hours before

Special weather statement, Mar 13, 6:20 AM MST, 5 hours 10 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
620 AM MST Sat Mar 13 2021

NMZ232>234-131345-
Eastern San Miguel County-Guadalupe County-Quay County-
620 AM MST Sat Mar 13 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SAN MIGUEL...WESTERN
QUAY AND NORTHEASTERN GUADALUPE COUNTIES UNTIL 645 AM MST...

At 620 AM MST, Doppler radar was tracking a strong thunderstorm over
Newkirk, or 26 miles east of Santa Rosa, moving north at 40 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Conchas Dam, Newkirk, Montoya, Conchas and Conchas Lake State Park.

This includes the following highways...
 Interstate 40 between Mile Markers 296 and 312.
 State Road 104 between Mile Markers 67 and 90.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor your preferred
media outlets and NOAA Weather Radio for additional information and
possible warnings from the National Weather Service.

&&

LAT...LON 3490 10417 3497 10438 3545 10422 3535 10391
TIME...MOT...LOC 1320Z 198DEG 34KT 3505 10423

40
Special weather statement, Mar 13, 7:28 AM MST, 4 hours 2 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
728 AM MST Sat Mar 13 2021

NMZ232>234-131500-
Eastern San Miguel County-Guadalupe County-Quay County-
728 AM MST Sat Mar 13 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SAN MIGUEL...WEST
CENTRAL QUAY AND NORTHEASTERN GUADALUPE COUNTIES UNTIL 800 AM MST...

At 728 AM MST, Doppler radar was tracking a strong thunderstorm over
Montoya, or 21 miles west of Tucumcari, moving northeast at 50 mph.

Half inch hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Heavy rain will also be possible with this storm.

Locations impacted include...
Tucumcari, Newkirk and Montoya.

This includes the following highways...
 Interstate 40 between Mile Markers 301 and 332.
 State Road 104 between Mile Markers 80 and 105.

&&

LAT...LON 3491 10409 3508 10428 3554 10399 3527 10355
TIME...MOT...LOC 1428Z 219DEG 42KT 3508 10410

Shoemake
Special weather statement, Mar 13, 9:53 AM MST, 1 hour 37 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
953 AM MST Sat Mar 13 2021

NMZ228-230>232-131730-
Eastern San Miguel County-Far Northeast Highlands-Harding
County-Union County-
953 AM MST Sat Mar 13 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL SAN MIGUEL...
NORTHWESTERN HARDING...WEST CENTRAL UNION AND SOUTHEASTERN COLFAX
COUNTIES UNTIL 1030 AM MST...

At 952 AM MST, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Roy, or 17 miles west of Mosquero, moving
northeast at 55 mph.

Half inch hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Roy, Mills, Chicosa Lake State Park and Yates.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor your preferred
media outlets and NOAA Weather Radio for additional information and
possible warnings from the National Weather Service.

&&

LAT...LON 3571 10420 3577 10438 3578 10438 3578 10440
      3635 10421 3621 10376
TIME...MOT...LOC 1652Z 204DEG 49KT 3583 10426

Shoemake
Special weather statement, Mar 13, 9:54 AM MST, 1 hour 36 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
954 AM MST Sat Mar 13 2021

NMZ232-233-131730-
Eastern San Miguel County-Guadalupe County-
954 AM MST Sat Mar 13 2021

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN SAN MIGUEL AND NORTH
CENTRAL GUADALUPE COUNTIES UNTIL 1030 AM MST...

At 953 AM MST, Doppler radar was tracking a strong thunderstorm 12
miles northwest of Cuervo, or 19 miles northeast of Santa Rosa,
moving northeast at 55 mph.

Half inch hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Conchas Dam, Variadero, Trementina and Bell Ranch.

This includes State Road 104 between Mile Markers 45 and 66.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor your preferred
media outlets and NOAA Weather Radio for additional information and
possible warnings from the National Weather Service.

&&

LAT...LON 3507 10445 3515 10464 3571 10444 3556 10405
TIME...MOT...LOC 1653Z 204DEG 49KT 3519 10451

Shoemake
Special weather statement, Mar 13, 10:32 AM MST, 58 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
1032 AM MST Sat Mar 13 2021

NMZ233-234-237-131800-
Guadalupe County-Quay County-De Baca County-
1032 AM MST Sat Mar 13 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DE BACA...
SOUTHWESTERN QUAY AND EASTERN GUADALUPE COUNTIES UNTIL 1100 AM MST...

At 1032 AM MST, Doppler radar was tracking a strong thunderstorm near
Fort Sumner, moving north at 55 mph.

Penny size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Fort Sumner, House and Ragland.

This includes Highway 60 between Mile Markers 326 and 339.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Accumulations of small hail on roads can create very slick and
hazardous driving conditions.

&&

LAT...LON 3460 10389 3460 10395 3454 10395 3439 10407
      3446 10427 3501 10415 3486 10368
TIME...MOT...LOC 1732Z 201DEG 48KT 3450 10414

Shoemake
Special weather statement, Mar 13, 11:07 AM MST, 23 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
1107 AM MST Sat Mar 13 2021

NMZ231-232-234-131830-
Eastern San Miguel County-Harding County-Quay County-
1107 AM MST Sat Mar 13 2021

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL SAN MIGUEL...
SOUTHEASTERN HARDING AND CENTRAL QUAY COUNTIES UNTIL 1130 AM MST...

At 1107 AM MST, Doppler radar was tracking a strong thunderstorm over
Tucumcari, moving north at 50 mph.

Penny size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Tucumcari, Logan and Ute Lake State Park.

This includes the following highways...
 Interstate 40 between Mile Markers 325 and 341.
 State Road 104 between Mile Markers 97 and 105.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor your preferred
media outlets and NOAA Weather Radio for additional information and
possible warnings from the National Weather Service.

Accumulations of small hail on roads can create very slick and
hazardous driving conditions.

&&

LAT...LON 3503 10364 3507 10385 3565 10383 3561 10336
TIME...MOT...LOC 1807Z 191DEG 45KT 3513 10373

Shoemake

The radar

The Cannon AFB radar (KFDX), 63 km away, was scanning. The volume nearest the first event began at 18:31 UTC.

Open the radar archive at this moment

Event by event

11 high wind, 4 heavy snow, 1 hail, 1 thunderstorm wind. Local standard time, as filed.

Hail, Quay

When
March 13, 11:30 AM MST to 11:35 AM MST
Where
Quay County, 3.07 mi NE of Tucumcari
Measured
1 in hail
Reported by
COOP Observer
Coordinates
35.200, -103.690

One inch hail was reported with a severe thunderstorm near Tucumcari on the morning of March 13th.

Heavy Snow, Jemez Mountains

When
March 13, 12:00 PM MST to March 14, 10:00 PM MST
Where
Jemez Mountains forecast zone
Reported by
SNOTEL
Coordinates
36.023, -106.622 (the zone’s center; the record gives no point)

Various SNOTELs across the Jemez Mountains received about 10 to 13 inches of snow.

Thunderstorm Wind, Quay

When
March 13, 12:40 PM MST to 12:45 PM MST
Where
Quay County, Endee
Measured
51 kt (59 mph) measured gust
Reported by
Mesonet
Coordinates
35.140, -103.110

A Mesonet station near Endee measured a thunderstorm wind gust of 59 mph.

Heavy Snow, Tusas Mountains Including Chama

When
March 13, 1:00 PM MST to March 14, 8:00 PM MST
Where
Tusas Mountains Including Chama forecast zone
Reported by
SNOTEL
Coordinates
36.544, -106.162 (the zone’s center; the record gives no point)

Various SNOTELs across the Tusas Mountains received about 13 to 17 inches of snow.

Heavy Snow, Northern Sangre de Cristo Mountains

When
March 13, 3:00 PM MST to March 14, 10:30 PM MST
Where
Northern Sangre de Cristo Mountains forecast zone
Reported by
SNOTEL
Coordinates
36.592, -105.139 (the zone’s center; the record gives no point)

Heavy snow fell over the northern Sangre de Cristo Mountains with various sources across the area receiving accumulations of 20 to 27 inches.

Heavy Snow, Southern Sangre de Cristo Mountains

When
March 13, 3:00 PM MST to March 14, 10:00 PM MST
Where
Southern Sangre de Cristo Mountains forecast zone
Reported by
SNOTEL
Coordinates
36.115, -105.451 (the zone’s center; the record gives no point)

Heavy snow fell over the southern Sangre de Cristo Mountains with various sources receiving accumulations of 15 to 20 inches.

High Wind, Sandia/Manzano Mountains Including Edgewood

When
March 14, 6:49 AM MST to 10:44 AM MST
Where
Sandia/Manzano Mountains Including Edgewood forecast zone
Measured
42 kt (48 mph) measured sustained
Reported by
Public
Coordinates
35.121, -106.434 (the zone’s center; the record gives no point)

A weather station near Edgewood measured sustained winds of 40 to 48 mph for 4 continuous hours.

High Wind, Sandia/Manzano Mountains Including Edgewood

When
March 14, 7:42 AM MST to 7:46 AM MST
Where
Sandia/Manzano Mountains Including Edgewood forecast zone
Measured
50 kt (58 mph) measured gust
Reported by
Public
Coordinates
35.121, -106.434 (the zone’s center; the record gives no point)

A weather station near Edgewood measured a peak wind gust of 58 mph.

High Wind, South Central Mountains

When
March 14, 8:14 AM MST to 10:39 AM MST
Where
South Central Mountains forecast zone
Measured
43 kt (49 mph) measured sustained
Reported by
Public
Coordinates
33.745, -105.459 (the zone’s center; the record gives no point)

A weather station near Capitan measured sustained winds of 40 to 50 mph for 2 continuous hours.

High Wind, South Central Mountains

When
March 14, 9:09 AM MST to 9:49 AM MST
Where
South Central Mountains forecast zone
Measured
52 kt (60 mph) measured gust
Reported by
Public
Coordinates
33.745, -105.459 (the zone’s center; the record gives no point)

A weather station near Capitan measured a peak wind gust of 60 mph.

High Wind, Estancia Valley

When
March 14, 9:14 AM MST to 2:29 PM MST
Where
Estancia Valley forecast zone
Measured
42 kt (48 mph) measured sustained
Reported by
Public
Coordinates
35.066, -106.166 (the zone’s center; the record gives no point)

A weather station near Estancia measured sustained winds of 40 to 48 mph for 5 continuous hours.

High Wind, Eastern Lincoln County

When
March 14, 9:43 AM MST to 1:13 PM MST
Where
Eastern Lincoln County forecast zone
Measured
39 kt (45 mph) measured sustained
Reported by
Public
Coordinates
33.745, -105.459 (the zone’s center; the record gives no point)

A weather station near Corona measured sustained wind speeds of 40 to 45 mph for 4 continuous hours.

High Wind, Northeast Highlands

When
March 14, 9:49 AM MST to 1:04 PM MST
Where
Northeast Highlands forecast zone
Measured
41 kt (47 mph) measured sustained
Reported by
Public
Coordinates
35.480, -104.816 (the zone’s center; the record gives no point)

A weather station near Los Montoyas measured sustained winds of 40 to 47 mph for 4 continuous hours.

High Wind, Eastern Lincoln County

When
March 14, 9:53 AM MST to 12:43 PM MST
Where
Eastern Lincoln County forecast zone
Measured
54 kt (62 mph) measured gust
Reported by
Public
Coordinates
33.745, -105.459 (the zone’s center; the record gives no point)

A weather station near Corona measured a peak wind gust of 62 mph.

High Wind, Guadalupe County

When
March 14, 10:00 AM MST to 11:10 AM MST
Where
Guadalupe County forecast zone
Measured
52 kt (60 mph) measured gust
Reported by
Mesonet
Coordinates
34.863, -104.791 (the zone’s center; the record gives no point)

A Mesonet station near Vaughn measured a peak wind gust of 60 mph.

High Wind, Central Highlands

When
March 14, 11:05 AM MST to 1:05 PM MST
Where
Central Highlands forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Mesonet
Coordinates
35.209, -105.548 (the zone’s center; the record gives no point)

A Mesonet station near Duran measured sustained winds of 40 mph for 2 continuous hours.

High Wind, Quay County

When
March 14, 11:53 AM MST to 2:53 PM MST
Where
Quay County forecast zone
Measured
38 kt (44 mph) measured sustained
Reported by
ASOS
Coordinates
35.104, -103.550 (the zone’s center; the record gives no point)

An ASOS station in Tucumcari measured sustained wind speeds of 40 to 44 mph for 3 continuous hours.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Heavy Snow
Snowfall reaching the local warning threshold without the other hazards of a winter storm.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Mexico in 2021Every state in 2021This day in weather historyWarnings in New Mexico, March 2021

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 938045, 938018, 938050, 938017, 938019, 938020, 938021, 938022, 938031, 938032, 938024, 938039, 938033, 938041, 938035, 938028, 938043.